Hail, Raleigh
- When
- June 14, 2:22 PM EST
- Where
- Raleigh County, Shady Spg
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -81.100
The 14th was another day with moderately unstable air and a mid level disturbance passing during the afternoon. The disturbance traveled from central New York near dawn, down to northern West Virginia by the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
The 14th was another day with moderately unstable air and a mid level disturbance passing during the afternoon. The disturbance traveled from central New York near dawn, down to northern West Virginia by the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 14, 1:21 PM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 221 PM EDT THU JUN 14 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS AGAIN TODAY...WITH A LESSER CHANCE FRIDAY. && .NEAR TERM /THROUGH FRIDAY/... SEEING CONVECTION BEGINNING DUE TO DAYTIME HEATING OVER THE EASTERN MOUNTAINOUS REGIONS. EXPECT THIS TO CONTINUE WITH THE DECENT INSOLATION DESPITE THE LOWER CLOUD DECK HANGING OFF TO THE EAST OF THE MOUNTAINS. STOUT VORT MAX IS ROTATING AROUND AN UPPER LEVEL LOW THAT HAS BEEN SITTING OFF THE EAST COAST FOR THE LAST FEW DAYS. THIS FEATURE IS MOVING WITH A PURPOSE...AND IS ALREADY ENTERING THE NORTHERN ZONES WITH THE BEST LIFT. CONUNDRUM HERE IS THE LACK OF DEEP MOISTURE AND THE FACT THAT A LITTLE MORE DAYTIME HEATING WOULD BE PRIME FOR THUNDERSTORM DEVELOPMENT. DEEPER MOISTURE IS RELEGATED TO THE FOOTHILLS OF THE MOUNTAINS AND THE COAL FIELDS...GETTING PROGRESSIVELY DRIER THROUGH THE ATMOSPHERIC COLUMN NORTHWESTWARD TOWARDS THE OHIO RIVER VALLEY. NEVERTHELESS...HAVE PUT ISOLATED POPS IN FOR THE CWA UNTIL THE EVENING...WITH LIKELIES IN THE AFOREMENTIONED AREAS OF DEEPER MOISTURE. TIMING COULD BE AN ISSUE HERE IF THE VORT MAX MOVES THROUGH TOO QUICKLY RELATIVE TO THE DAYTIME HEATING. EXPECTING ANY ACTIVITY TO SUBSIDE IN A MANNER SIMILAR TO LAST NIGHT...WHEN MOST OF THE STORMS COLLAPSED WITH THE SETTING OF THE SUN. A QUIETER DAY IN STORE FOR FRIDAY WITH A BIT MORE DRYING THROUGH THE COLUMN. NOT MUCH TO SPEAK OF IN TERMS OF FORCING FOR ANY ACTIVITY...HOWEVER STILL WEARY OF MORE ELEVATED HEAT SOURCE INITIATION. MAY HAVE TO CUT THESE OUT IN FUTURE FORECASTS IF IT LOOKS LIKE THERE IS NOT ENOUGH FUEL AVAILABLE. && .SHORT TERM /FRIDAY NIGHT/... QUESTION IS WHETHER THE WEATHER WILL ACTUALLY SETTLE DOWN FRIDAY. MODELS STILL SHOW UPPER TROUGHINESS ON BACK SIDE OF UPPER LOW ALONG THE EASTERN SEABOARD...SO COOL AIR ALOFT AND DAYTIME HEATING WILL AGAIN PROVIDE THE INSTABILITY WHILE G.E. 20KTS FLOW AND DCVA TO PROVIDE SOME SHEAR AND POCKETS OF UPPER DIVERGENCE. MAINTAINED EXISTING POPS ACROSS S PORTION OF AREA AND IN THE MOUNTAINS WHILE RAISING PEAK VALUES. FORECAST REMAINS DRY FOR SAT ALTHOUGH NAM12 IS SLIGHTLY SLOWER THAN GFS IN ERADICATING UPPER LOW CIRCULATION FROM THE AREA. WOULD NOT BE SURPRISED IF SCATTERED THUNDERSTORMS FORM AT LEAST ACROSS FAR S PORTION OF AREA AND BACK UP THROUGH CENTRAL MOUNTAINS. IF THEY DO THEY OUGHT TO BE GONE BY EARLY EVENING THOUGH AS HEIGHTS ON ALL MODELS ARE ON THE WAY UP BY THEN. BY SUNDAY...BUILDING HIGH PRESSURE SURFACE AND ALOFT LEADS TO HOT AND DRY WEATHER. HIGHS FRIDAY WERE JUST ABOVE THE NUMBERS AND NEAR NORMAL ON THE ARRIVAL OF SLIGHTLY COOLER AIR IN THE PERSISTENT DEEP LAYER NE FLOW. LOWERED LOWS A BIT TOWARD THE NEW NUMBERS FRIDAY NIGHT AND SATURDAY NIGHT. LEFT SATURDAY HIGHS ALONE...HIGHER THAN HIGHS FRIDAY AND AGAIN A BIT ABOVE THE NUMBERS. THE LOW CLOUDS IN SE UPSLOPE FLOW FRIDAY SHOULD BE ERADICATED COME SATURDAY...SO WOUND UP CODING UP A 7F WARM UP AT BKW. TOOK HIGHS SUNDAY TO THE NEW NUMBERS WITH HOT WEATHER IN PLACE BY THEN. && .LONG TERM /SATURDAY THROUGH THURSDAY/... THE GFS BRING A COLD FRONT ACROSS THE GREAT LAKES REGION...FAR AWAY FROM OUR AREA DURING THE WEEKEND HAVING NOT IMPACT ON THE LOCAL REGION SAT AND SUN. NO MAJOR CHANGES MADE AS DRY WEATHER WITH PLENTY OF SUNSHINE AND WARM TEMPERATURES WERE FORECASTED. A SECOND COLD FRONT MOVES THROUGH THE OH VALLEY ON TUESDAY...AND INTO WV TUESDAY EVENING. THE GFS BRING SOME LIGHT QPF AHEAD OF THE FRONT TUESDAY AFTERNOON...AND HIGHER AMOUNTS IN THE EVENING ACROSS THE AREA ALONG THE FRONT. FROM DAY 4 THRU 7...WENT WITH HPC GUIDANCE WHICH CONTINUES TO HAVE THE WARMEST DAYS ON MONDAY AND TUESDAY. ..WITH TEMPERATURES GETTING WELL INTO THE 80S RANGING INTO THE LOWER 90 IN THE WEST. ADJUSTED CHANCE POPS ON DAY 6 WITH THE COLD FRONT APPROACHES FROM OUR WEST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... CONVECTIVE ACTIVITY HAS BEGUN ACROSS THE HIGHER ELEVATIONS...AND WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. EXPECT CB AND TSRA ALSO TO FORM IN THE LOWLANDS...MAINLY AFFECTING CRW. HTS AND PKB ARE IN THE LESSER THREAT AREA FOR THUNDERSTORM ACTIVITY. TONIGHT...FOG WILL SET IN FOR LOCATIONS THAT SEE RAINFALL AND MOISTEN THE SURFACE. EXCEPTION TO THIS MAY BE BKW...WITH WIND DATA FORECASTED TO HINDER THE DEVELOPMENT OF MIST OR FOG. COULD SEE LIFR AT EKN IF PRECIPITATION MATERIALIZES THERE...BUT WENT MODEST IN THE TAF WITH IFR. AVIATION OUTLOOK THURSDAY NIGHT THROUGH MONDAY...LIFR/IFR FOG IS POSSIBLE AT EKN EACH NIGHT. OTHERWISE...NO SIG WX EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...26 SHORT TERM...DB LONG TERM...DB AVIATION...26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 356 AM EDT THU JUN 14 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>029-033>037-150800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 356 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TODAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES IN THE AFTERNOON AND EVENING TIME FRAME. THE PRIMARY THREAT IS HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ020-030>032-038>040-046-047-150800- DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 356 AM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WEST VIRGINIA .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EDT THU JUN 14 2007 WVZ035-141930- RALEIGH WV- 253 PM EDT THU JUN 14 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 253 PM EDT...A STRONG THUNDERSTORM WAS OVER SHADY SPRING...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JOSEPHINE...GHENT...MACARTHUR...MABSCOTT...DANIELS AND CRAB ORCHARD. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF UP TO 1 INCH PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 15
The Charleston,WV radar (KRLX), 87 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees fell across roads. One tree fell onto a mobile home.
Trees were blown down onto roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32702, 32703, 32704, 32705.